MAUDE Adverse Event Report: BIOSENSE WEBSTER INC. THERMOCOOL SF NAV BI-DIRECTIONAL CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC. THERMOCOOL SF NAV BI-DIRECTIONAL CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER
Model Number BNI35BDH
Medical Device Problem Codes High Readings (2459); Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 11/28/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has been reported as discarded, therefore no product investigation can be performed, and the customer complaint cannot be confirmed.Investigation is in progress, once completed a supplemental will be submitted.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.(b)(6).Manufacturer's ref.# (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a ventricular ablation procedure with right ventricle outflow (rvot) origin with a thermocool® sf nav bi-directional catheter and suffered cardiac tamponade requiring pericardiocentesis.During the procedure, the impedance rose over 400 ohms when the catheter was moved to the pulmonary artery.After performed 3 ablations, a decrease in the patient¿s blood pressure was noticed.Cardiac tamponade was confirmed by echocardiography, and pericardiocentesis was performed to drain venous blood from the pericardial space.Noradrenaline was administered and the patient had no serious symptoms.Blood pressure was restored.Physician believes the perforation might have occurred during catheter manipulation in the ventricle, physician stated he felt resistance while advancing the catheter; however, did not attribute the causality of the event to a bwi product malfunction.Patient had recovered from the issue.There¿s no indication that prolonged hospitalization was required.The reported issue of high impedance is not considered to be mdr reportable since there is no indication that the user-defined cut-off was exceeded the potential that it could cause or contribute to a death, serious injury, or other significant adverse event, is remote.Multiple attempts have been made to obtain clarification to this complaint.However, no further information has been made available.Should more information become available, it will be reviewed and processed accordingly.
 
Additional Manufacturer Narrative
On 12/29/2020, biosense webster inc.Received additional event information.It was reported that the patient was a 58-yer-old female.Patient had fully recovered from the issue.Transseptal puncture was not done.There was no evidence of steam pop during the ablation.Device investigation details: the device investigation has been completed which included a manufacturing record evaluation (mre).The manufacturing record evaluation performed for the finished device with lot number 30366626l identified no internal actions related to the reported complaint condition.Still no device has been received for analysis, therefore no product investigation can be performed, and the customer complaint cannot be confirmed.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).

Brand Name
THERMOCOOL SF NAV BI-DIRECTIONAL CATHETER
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC.
33 technology drive
irvine CA 92618
MDR Report Key11060589
Report Number2029046-2020-01979
Device Sequence Number11403025
Product Code LPB
UDI-Device Identifier10846835003154
UDI-Public10846835003154
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P030031/S025
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/11/2023
Device Model NumberBNI35BDH
Device Catalogue NumberBNI35BDH
Device Lot Number30366626L
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/28/2020
Supplement Date Received by Manufacturer12/29/2020
Initial Report FDA Received Date12/22/2020
Supplement Report FDA Received Date01/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTO3 EXTERNAL REFPATCH 6PACK; SMARTABLATE IRR TUBE SET
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age58 YR